Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Glucose readings in the morning.
Dec 14, 2008

Dear Doc,

I am on metaformin 500mg 2 x a day. I check my glucose 2x a day in the morning fasting and before dinner. My morning fasting is 145 179. Its NEVER lower than 140. I exercise 3 times a week cardio and resistance training as well as Yoga 2 3 times a week I on a high fiber low glycemic diet. Drink red wine on occasion. I recently visited my doctor and he did my A1C and it was 5.8. Before the test results he suggested starting 5mg of Glipizde. But since my A1C seems good he said not to. My question to you, should I be worried about the high fasting blood in the AM? Will there be any long term health affects? It is very frustrating since I do everything I should to maintain my health both with HIV and diabetes.

Response from Dr. Henry

Management of diabetes can be very challenging and at times even confusing. Your overall diabetic control seems reasonable-your increased AM glucose levels merit attention but are certainly not highly worrisome. Being more aggressive can often reduce the levels but can either lead to some increased side effects or hypoglycemia so there is a trade-off that needs consideration of individual factors for each patient. KH



Previous
Peripheral neuropathy.
Next
i need your knowledges dr.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement